MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: ncb screw; catalog no#: unknown; lot#: unknown.The manufacturer did receive per for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and planned for revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Additional information which was received on dec 22, 2020.D11- medical product: ncb, cortical screw, self-tapping, 4.0, 46 mm; item# 0202155046; lot# unknown.Ncb, cortical screw, 5.0 mm, 44 mm; item# 0202150044; lot# unknown.Ncb, cortical screw, 5.0 mm, 32 mm; item# 0202150032; lot# unknown.Ncb, cortical screw, 5.0 mm, 42 mm; item# 0202150042; lot# unknown.Ncb, cortical screw, 5.0 mm, 34 mm; item# 0202150034; lot# unknown.Ncb, locking cap; item# 0202150300; lot# unknown.Unicortical screw 5.0 mm diameter 14 mm length warning: this device is not approved for screw attachment or fixation; item# 0202151014; lot# unknown.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and planned for revision surgery due to implant fracture.The bone quality was very poor, because of the pseudarthrosis and therefore the plate was broken.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2020 and patient experienced an implant fracture without any trauma on (b)(6) 2020.A revision surgery has been planned.Patient has an existing osteoporosis condition.Review of received data: - patient information: the bone quality of the patient was very poor.In addition there was also pseudarthrosis noted.Product evaluation: - no product was returned.Therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on (b)(6) 2020 and patient experienced an implant fracture without any trauma on (b)(6) 2020.A revision surgery has been planned.Patient has an existing osteoporosis condition.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the ncb pp plate have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).No product was returned to zimmer biomet, hence visual and dimensional evaluation could not be performed.Therefore, the fracture surface analysis of the broken plate could not be done.The most possible root cause for the plate fracture is a not properly healed bone fracture.The reported event describes that the patient has osteopenic bone and that pseudarthrosis was noted.However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11088109
Report Number0009613350-2020-00620
Device Sequence Number14123581
Product Code HRS
UDI-Device Identifier00889024292765
UDI-Public00889024292765
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.02263.115
Device Lot Number3001849
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/22/2020
04/22/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/05/2021
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;